Lightning, Davidson
- When
- August 15, 2:00 PM EST
- Where
- Davidson County, Thomasville
- Property damage
- $85,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.793, -80.213 (the zone’s center; the record gives no point)
Lightning set fire to a house.
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 15, 1:25 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT THU AUG 15 2002 TNGT: THE GREATEST COVERAGE THUS FAR HAS BEEN OVER THE SE HALF OF THE CWA IN ZONE OF WEAK CONVERGENCE & SLIGHTLY MORE INSTABILITY THAN OVER THE NW WHERE MORNING CLOUDS HAVE SERIOUSLY HAMPERED CONVECTION. PLAN ON SLIGHT CHANCE POPS THROUGH MID EVENING EXCEPT CHANCE IN THE SE. WINDS VEER A BIT FROM THE SURFACE UP THROUGH THE MID LEVELS TONIGHT... WHICH SHOULD REDUCE PW A BIT AND SLIGHTLY WARM UP THE MID LEVELS. AS SUCH EXPECT LESS OF A CHANCE OF NOCTURNAL SHOWERS PARTICULARLY WITH NO SIGNIFICANT FEATURE TO WORK WITH... ALTHOUGH WITH SUCH A MOIST AIR MASS AN ISOLATED DAYBREAK SHOWER CANT BE RULED OUT. WIDESPREAD LOWER 70S TONIGHT LOOK FINE GIVEN CURRENT AND UPSTREAM DEWPOINTS AND LAST NIGHTS LOWS. FRI-SAT: NO MAJOR CHANGE IN AIR MASS IS EXPECTED INTO THE FIRST PART OF THE WEEKEND... WITH PW VALUES HOLDING CLOSE TO 2 INCHES AND SUFFICIENT INSTABILITY FOR CONVECTION. MODELS SHOW MINOR DIFFERENCES IN QPF PATTERN... BUT OVERALL EXPECT SHOWERS/STORMS TO BE PRIMARILY DIURNAL & FOCUSED ALONG AND AHEAD OF THE SHARPENING LEE TROUGH. WITH VEERED WIND FRI... EXPECT LESS CAPE & A LATER TRIGGER TIME FOR CONVECTION FRI THAN WHAT WE SAW TODAY... ALONG WITH LESS COVERAGE. WILL STICK WITH POPS IN THE CHANCE CATEGORY & MAINLY IN THE AFTERNOON/EVENING THROUGH SAT. PLAN NO SIGNIFICANT CHANGES TO CURRENT LOWS/HIGHS... AS MORE SUNSHINE AND BUILDING RIDGING EQUATE TO LOWS OF 70-75 AND HIGHS NEAR 90 TO THE LOWER 90S. SUN-THU: FEW CHANGES PLANNED. LEE TROUGH DROPS INTO SE NC SUN... LESSENING THE PRECIP CHANCES OVER THE NORTH AND WEST AS WEAK DOWNSLOPING COMMENCES. FRONT IS EXPECTED TO DROP INTO THE STATE SUN NIGHT... LINGERING OVER SE NC MON... NECESSITATING A SMALL CHANCE POP IN SE CWA MON AFTERNOON. AVN IS TRENDING SLOWER WITH THE GREAT LAKES VORT MAX... KEEPING PRECIP FURTHER NW THAN PREVIOUS RUN & SUPPORTING PRECIP IN SE NC THROUGH UPPER LEVEL DIVERGENCE & WEAK PREFRONTAL VORT ENERGY. FROPA WILL INTRODUCE A DRIER AIR MASS TUE BUT WITHOUT MUCH COOLING. THE MIDDLE OF THE WEEK FEATURES A RELATIVELY FLAT UPPER FLOW WITH A MINOR HEIGHT MAX OVER THE SOUTHEAST... SO EXPECT LARGELY DRY WEATHER TUE-THU WITH TEMPS RUNNING A DEGREE OR TWO ABOVE THE SEASONAL NORMS. .RAH...NONE. HARTFIELD
NCZ007>011-021>028-038>043-073>078-083>086-088-089-152100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EDT THU AUG 15 2002 ...STORMS MAY PRODUCE LOCALLY HEAVY RAIN TODAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON... AND CONTINUE THROUGH EARLY EVENING. ANY OF THESE SHOWERS AND STORMS WILL BE CAPABLE OF DROPPING ONE TO TWO INCHES OF RAIN IN AN HOUR. RAINFALL THIS HEAVY COULD LEAD TO POOLING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS... WHICH MAY MAKE DRIVING DIFFICULT THIS AFTERNOON. SMALL CREEKS AND STREAMS MAY ALSO EXPERIENCE QUICK RISES DURING AND AFTER HEAVY RAIN. MOTORISTS ENCOUNTERING HEAVY RAIN TODAY ARE URGED TO REMAIN ALERT... DRIVE BELOW THE POSTED SPEEDS... AND LEAVE A SAFE DISTANCE BETWEEN YOUR VEHICLE AND THOSE AROUND YOU. GIH
The Roanoke radar (KFCX), 137 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
2 lightning. Local standard time, as filed.
Lightning set fire to a house.
A lightning strike resulted in a fire in a manufacturing plant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312481, 5312482.